Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 227, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 1, 2003, 6:28 PM CDT for Madison County, Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2003, 6:28 PM CDT (23:28 UTC)
- Expired
- Aug 1, 2003, 7:30 PM CDT
- In force
- 62 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Madison County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 1, 3:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1783 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
323
WUUS53 KLSX 012328
SVRLSX
MOC123-020030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
628 PM CDT FRI AUG 1 2003
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MADISON COUNTY IN SOUTHEAST MISSOURI
* UNTIL 730 PM CDT
* AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES NORTH OF SACO...MOVING SOUTHEAST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
SACO
BUCKHORN
MARQUAND
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. DO NOT
TAKE COVER UNDERNEATH TREES IF BOATING...GET OFF OF THE WATER AND
MOVE TO A SAFE SHELTER NOW IF CAMPING...ABANDON TENTS FOR A STURDY
STRUCTURE. AVOID LOW LYING AREAS...CREEK BEDS...AND LOW WATER
CROSSINGS AS THESE CAN FLOOD QUICKY.
LAT...LON 3755 9055 3739 9055 3732 9035 3732 9016
3749 9017
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:25 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 1, 3:25 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 325 PM CDT FRI AUG 1 2003 .DISCUSSION... OVERALL...NOT MUCH DIFFERENCE IN SHORT TERM MODELS WITH THE GENERAL PATTERN ACROSS THE CENTRAL CONUS...BUT BOTH ETA/GFS HAVE PROBLEMS WITH CONVECTIVE FEEDBACK OVER SRN 2/3RDS OF MO BOTH TONIGHT AND SATURDAY EVENING. PLAN ON USING A COMPROMISE OF ETA/GFS/NGM MASS FIELDS...ACCOUNTING FOR THESE PROBLEMS...TO DETERMINE SENSIBLE WEATHER FIELDS. CURRENT THINKING IS THAT AREA OF PCPN OVR NRN AND CNTRL MO LIMITING THE AMOUNT OF INSTABILITY AVAILABLE FOR SEVERE WEATHER. S OF I-70...DAYTIME HEAT AND BOUNDARY ASSOCIATED WITH PCPN/CLOUD SHIELD IS SETTING UP BOUNDARY THAT HAS TRIGGERED SVR TSRA IN THE LAST HOUR. BEST MID LEVEL Q-VECTOR CONVERGENCE/0-6KM SHEAR IS STAYING N OF THIS AREA ATTM FAVORING THE POTENTIAL OF SVR MULTICELL CLUSTERS/BOWS. AS THIS BOUNDARY MOVES FARTHER S TONIGHT...SRN MO INCLUDING FAR SRN PART OF CWA WILL HAVE HEAVY RAINFALL THREAT FROM MCS THAT WILL MOVE ACROSS SRN MO/NRN AR LATE TONIGHT. OTHERWISE...KEPT CHC PCPN SATURDAY AND SUNDAY AS SERIES OF SHORTWAVE THROUGHS MOVES THROUGH PERSISTENT NWLY FLOW. USED A BLEND ON GUIDANCE FOR TEMPERATURES NEXT COUPLE OF DAYS. IN THE EXTENDED...MEDIUM RANGE MODELS SHOWING GOOD AGREEMENT WITH PERSISTENT WRN CONUS RIDGE AND ERN TROF. HAVE SOME ISOLD/SCT CONVECTION IN THE NERN 1/2 ON MONDAY BASED ON PROXIMITY OF UPR LOW AND ASSOCIATED COLD POOL. ALSO HAVE SCT TSRA LATE MON NIGHT/TUE MORN OVR WRN 1/3RD OF CWA FOR MCS DEVELOPMENT. OTHERWISE...WENT DRY WED THRU FRI AS 500MB HEIGHTS SLOWLY INCREASE. GENERALLY FOLLOWED THE MRF ENSEMBLE MOS GUIDANCE FOR TEMPS. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. BRITT
Hazardous weather outlook, Aug 1, 9:15 AM CDT, 9 hours 13 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021100- HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE ST LOUIS MO 915 AM CDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE RISK FOR SEVERE THUNDERSTORMS HAS BEEN UPGRADED TO A MODERATE RISK FOR THE ENTIRE FORECAST AREA FOR THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON. THESE STORMS WILL DEVELOP QUICKLY AND MOVE SOUTHEAST ACROSS THE AREA. THE PRIMARY SEVERE THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. LARGE HAIL IS ALSO POSSIBLE WITH SOME OF THE STORMS. WIDESPREAD WIND DAMAGE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE CHANCE FOR THUNDERSTORMS SATURDAY MORNING GENERALLY SOUTH AND EAST OF INTERSTATE 55 IN ILLINOIS AND INTERSTATE 44 IN MISSOURI. THE CHANCE OF THUNDERSTORMS WILL CONTINUE FOR THE AFTERNOON ACROSS SOUTHEAST MISSOURI AND PARTS OF SOUTHERN ILLINOIS. MORE THUNDERSTORMS WILL BE POSSIBLE LATE TUESDAY...PRIMARILY ACROSS SOUTHERN MISSOURI. SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS THE FORECAST AREA THIS AFTERNOON AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) PEDIGO
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:56 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 49 min |
| Aug 1, 3:49 PM CDT | Flash Flood Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 5 hr |
| Aug 1, 4:56 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Francois | 49 min |
| Aug 1, 5:06 PM CDT | Tornado Warning | LSX | Madison, Saint Francois | 39 min |
| Aug 1, 5:23 PM CDT | Severe Thunderstorm Warning | LSX | Iron | 22 min |
| Aug 1, 5:44 PM CDT | Severe Thunderstorm Warning | LSX | Iron | 46 min |
| Aug 1, 5:45 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 45 min |
| Aug 1, 6:33 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 42 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.